MAUDE Adverse Event Report: COOK INC ANGLED TIP URETERAL CATHETER; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY

COOK INC ANGLED TIP URETERAL CATHETER; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be send upon conclusion.
 
Event or Problem Description
It was reported by the user facility that a patient underwent a cholecystectomy laparoscopy with ioc procedure.The surgery staff has reported that they have come across a defective angled tip ureteral catheter set prior to patient contact.The staff reported that the small cap on the end is not attached and is only loose in the packaging.However, the procedure was completed with a different catheter and no additional procedures or adverse effects to the patient were warrant due to this occurrence.No further information was provided.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: the angled tip ureteral catheter was not returned for evaluation and no photos have been provided.Without the complaint device, a physical investigation was not able to be completed.There is no indication that a design or process related failure mode contributed to this event.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.The device history record was reviewed and no non-conformances were noted that would have caused or contributed to the reported issue.A review of complaint history for this product/lot number combination revealed one other complaint associated with complaint lot number 7367362.This other complaint was for the same problem and reported by the same customer.Based on the investigation evaluation the root is likely to be manufacturing process related.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
ANGLED TIP URETERAL CATHETER
Common Device Name
GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6525781
Report Number1820334-2017-00724
Device Sequence Number1269360
Product Code GBL
UDI-Device Identifier00827002145986
UDI-Public(01)00827002145986(17)191018(10)7367362
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number023105
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/29/2017
Supplement Date Received by Manufacturer09/20/2017
Initial Report FDA Received Date04/27/2017
Supplement Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1